Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 3:08 PM CDT for 4 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 12, 2004, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Putnam County, TN, Smith County, TN, White County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS54 KOHX 122008
SVRBNA
TNC041-141-159-185-122100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
PUTNAM COUNTY IN TENNESSEE
SMITH COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 400 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ALEXANDRIA TO 5 MILES SOUTH OF
SMITHVILLE...OR FROM 14 MILES SOUTHWEST OF CARTHAGE TO 5 MILES
SOUTH OF SMITHVILLE...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
6 MILES SOUTH OF GORDONSVILLE AROUND 315 PM CDT
DOYLE AROUND 335 PM CDT
SPARTA AROUND 340 PM CDT
BAXTER AROUND 355 PM CDT
COOKEVILLE AROUND 400 PM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3613 8517 3603 8532 3585 8518 3579 8556
3604 8602 3617 8607 3625 8544
$$
END/JAOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUN 12 2004 .DISCUSSION... CURRENT...RADAR PEPPERED WITH HIT/MISS SHRA/TSTMS THIS AFTERNOON. AN OUTFLOW BOUNDARY HAS EDGED INTO NORTHERN COUNTIES PROMPTING A WATCH. A FEW WARNINGS HAVE BEEN ISSUED. MUGGY DAY W/ TEMPS IN 80S AND DEWPOINTS IN UPPER 60S TO MID 70S. NEXT SEVERAL DAYS WILL SEE A REPEAT OF SCATTERED AFTERNOON AND EVE SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES (DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE) AS FRONTAL SYSTEM TO N WILL STAY PUT. COULD SEE ANOTHER OUTFLOW BOUNDARY GET DOWN HERE AS WELL. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND FOR A WHILE AS ATMOSPHERE JUICED UP AND UNSTABLE. AS FOR TEMPS...WENT ON WARM SIDE...NEAR PERSISTENCE. BNA BB 74/90/73/90 3434 CKV BB 74/90/73/90 3434 CSV BB 68/84/67/84 3434 && .BNA WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH ALL COUNTIES UNTIL 7 PM. && MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUN 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR, ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
In the hours before
Local storm report, Jun 12, 2:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
06/12/2004 0 MPH DAVIDSON TN AMATEUR RADIO
WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
EXPRESSWAY.
0235 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/12/2004 SUMNER TN AMATEUR RADIO
2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
BEND ROAD AND GALLATIN ROAD.
&&
ORCHANIANLocal storm report, Jun 12, 2:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
06/12/2004 60 MPH DAVIDSON TN AMATEUR RADIO
WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
EXPRESSWAY.
0235 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/12/2004 SUMNER TN AMATEUR RADIO
2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
BEND ROAD AND GALLATIN ROAD.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 38 min |
| Jun 12, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 45 min |
| Jun 12, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Jun 12, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 12, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 44 min |
| Jun 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 61 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 43 min |
| Jun 12, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 37 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 48 min |
| Jun 12, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 43 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 61 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Jun 12, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 53 min |
| Jun 12, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jun 12, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jun 12, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 51 min |
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 65 min |
| Jun 12, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 54 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 37 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 60 min |
| Jun 12, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Montgomery | 52 min |
| Jun 12, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 39 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.